Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Lower disk started compressing nerve. Took myolgin for back pain. Can I take myolgin for muscle spasm?

User rating for this question
Very Good
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
I have injured my back as one of my lower disk started compressing one my nerve a month ago. Right now I am better and have no pain. I jog daily on grass and stretch regularly. I was prescriped Myolgin capsules during my back pain and i have completed my dosage. I am a professional athlete and i am a sprinter. I get muscle spasm every time i sprint in my left hip. Can i take myolgin if i feel like spasm? Is myolgin capsules harmful in the long run? Thank you very much
Posted Tue, 23 Oct 2012 in Back Pain
Answered by Dr. Rahul D Chaudhari 48 minutes later
Thanks for writing to us.
Myolgin is a muscle relaxant with paracetamol, and is usually given to relieve the muscle spasm. If you take the medication on and off , then it will usually not cause harm.
However, daily dependence ( which means you need to take it practically every day) on the the medicine is not indicated as it causes the causes drug tolerance and gradually, you need more dosage of the medicine.
Also Paracetamol is usually a safe drug however prolong daily intake increases the risk of stomach bleeding and liver and kidney damage.
I would suggest if you have to depend on the medicine on daily basis then you need to consider some other treatment option.
Let me know if you have any more concerns.
Above answer was peer-reviewed by
Follow-up: Lower disk started compressing nerve. Took myolgin for back pain. Can I take myolgin for muscle spasm? 1 hour later
Thank you, Doctor,
Sir, Since I am an athlete and i want to do good in my sports. So, sir it has been a good 3 weeks since my injury and i have been jogging 5 days a week and stretching everyday. Is that ok for me?Also, i take Myolgin may be one tablet a week, only when i feel my back is troubling me a lot. Sir, nowadays i am not able to sit for a long duration and i feel like my irritation in my back but no pain. It sort of feels uncomfortable and often i feel pain in my lower knee, the same side where i injured my back. So, what could be the possible options for me now? I want to get back in my sport at my 100% and this injury has been nagging me for quite sometime. I am really frustated right now. Thank you again.
Answered by Dr. Rahul D Chaudhari 15 hours later
Hi and thanks for getting back.

Myolgin once a week should not cause any problem.

You need to work more on your back and abdominal muscles - strengthening exercises for back and abdomen is recommended. Also if you have disc problem then jogging is not the best type of exercise. In jogging every fraction of second you get a jerk to your back, you increase the damage to disc. Most important is to work on your muscles. Otherwise I would not recommend any other intervention.

Thus physiotherapy with gradual strengthening of muscles is the key and I think you will definitely get back to your sports.

Also it would be great if you can upload your MRI images to know more about the disc condition. You may upload the images using the site's uploader or alternatively you may mail the contents to my attention (ATTN Dr. Rahul D Chaudhari) and send it to YYYY@YYYY

Hope this answers your query. Let me know if you have other concerns.

Above answer was peer-reviewed by
Follow-up: Lower disk started compressing nerve. Took myolgin for back pain. Can I take myolgin for muscle spasm? 1 hour later
Thank you sir for your reply,
I shall follow your advise and slowly start working on back and abdominals strengthening exercises as your advised. Sir, i hope to resume my track and field training by december. Do you think i can get better in 2 months time and my back doesnot pain at all now. The problem is the sciatica pain which i have while sitting for long duration. I feel extremely good when i walk or jog and the sciatica pain doesnt bother me at all. I am a college student and i i have to sit in classes for lectures. Sir, what should i do to get rid of the sciatica pain? Is there any medicines i can take to get rid of the pain. I have been taking two calcium, magnesium and zinc tablets daily, 1 multivitamin, 1 fish oil tablet and 1 Glucosamin Chondritin tablets daily as i am athlete. Sir, my last season was really intervened by these injury but this season I hope to do well and so I want take the best measures for me. Please advise me on my issue. Thank you again for your time and patience.
Regards, XXXXXXX
Answered by Dr. Rahul D Chaudhari 6 hours later
Thanks for writing back.
Exercise will definitely help you to get into your sport and I think 2 months is a sufficient time. Sciatica pain could be due to nerve root irritation. In case of severe untolerable pain, you can try a combination of paracetamol and oxycodone. Since this is a prescription drug, I would suggest that you see your physician for this.
Again I need to see your MRI images to know more about the disc herniation and how severe is the problem. In the end I would like to point out that only physiotherapy can help you to get back to you into sports as medicine is always a temporary treatment.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor